Florida, 2015

Damaging Winds in Florida, June 11, 2015

June 11, 2015 · NWS MFL · 5 events in 1 county or zone

A moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 11, 1:31 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 11, 1:31 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT THU JUN 11 2015

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL BUILD INTO SOUTH
FLORIDA INTO EARLY NEXT WEEK...BRINGING SLIGHTLY DRIER CONDITIONS.
THUNDERSTORMS WILL BE FOCUSED OVER INTERIOR AND WESTERN PORTIONS
OF SOUTH FLORIDA.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CI DEBRIS FROM OVERNIGHT CONVECTION HAS HELD ON IN SOUTH FLORIDA
INTO THE EARLY AFTERNOON...SUPPRESSING INSTABILITY AND
TEMPERATURES TO SOME DEGREE. THUS...TSTM CHANCES HAVE BEEN REDUCED
TODAY.

WEAK M/ULVL LOPRES OVER NORTH-CENTRAL GULF WILL GRADUALLY
RETROGRADE AND WEAKEN AS SUBTROPICAL RIDGE BUILDS IN FROM THE
EAST. EXPECT MORE SOUTHEASTERLY FLOW THROUGH THE SHORT
TERM...LEADING TO EVEN LOWER POPS ALONG ATLANTIC COAST...WITH
TYPICAL SUMMERTIME DIURNAL CONVECTION REMAINING SCATTERED AND
INLAND. OVERNIGHT BREEZE OFF THE ATLANTIC WILL KEEP MINIMA
WARM...NEAR 80F...WITH MAXIMA AREAWIDE IN THE UPPER 80S TO LOW
90S.

EASTERLY WIND INCREASE WILL RESULT IN MODERATE RISK FOR RIP
CURRENTS ON ATLANTIC BEACHES THROUGH THE WEEKEND.

.LONG TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
RELATIVELY BENIGN CONDITIONS WILL PERSIST WELL INTO NEXT WEEK.
SUBTROPICAL RIDGING WILL CONTINUE TO DOMINATE WITH SCATTERED
AFTERNOON CONVECTION ANTICIPATED. OVERALL...FCST RNFL AMOUNTS WELL
BELOW NORMAL THROUGH THE PERIOD. TEMPS WILL BE NEAR/SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL AT ALL SITES THROUGH THE NEXT 24 HOURS
OUTSIDE OF ANY CONVECTION THAT MAY DEVELOP. MUCH MORE STABLE LOW
AND MID LEVELS ALONG WITH PLENTY OF CLOUD COVER HAVE KEPT
CONVECTION FROM FORMING THUS FAR THIS AFTERNOON. LATEST VISIBLE
SATELLITE DOES SHOW SOME BREAKS IN THE CLOUDS ACROSS THE EAST
COASTAL AREAS BUT MAY FILL BACK IN SHORTLY WITH THICKER CIRRUS
MOVING IN FROM THE SOUTH. THEREFORE BELIEVE ANY CONVECTION THAT
DEVELOPS SHOULD BE CONFINED ACROSS THE INTERIOR AND MUCH LESS IN
COVERAGE THAN OVER THE LAST FEW DAYS.

&&

.MARINE...
HIGH PRESSURE STRENGTHENING OVER WESTERN ATLANTIC WILL BRING
PREDOMINANTLY EASTERLY WIND TO THE WATERS INTO EARLY NEXT
WEEK..ALTHOUGH SPEEDS SHOULD REMAIN 15 KT OR LESS.  SEAS WILL
REMAIN BELOW 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  89  80  89 /  10  30  10  20
FORT LAUDERDALE  79  87  79  87 /  10  20  20  30
MIAMI            78  89  78  88 /  10  20  20  30
NAPLES           77  91  75  90 /  20  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...23/SK
LONG TERM....23/SK
AVIATION...10/CD
Hazardous weather outlook, Jun 11, 3:02 AM EST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
402 AM EDT THU JUN 11 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
112015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
402 AM EDT THU JUN 11 2015

...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...THERE IS A CHANCE OF WATERSPOUTS ACROSS THE REGIONAL WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS FOR BOTH THE
ATLANTIC AND GULF COAST BEACHES.

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS THE PRIMARY
THREAT FROM THIS ACTIVITY. SOME THUNDERSTORMS MAY BECOME STRONG
AND PRODUCE HIGH WINDS AND HAIL.

WATERSPOUTS: THERE IS A RISK FOR WATERSPOUTS ACROSS ALL SOUTH
FLORIDA WATERS.

WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 55
MPH.

HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

FLOODING: THE COMBINATION OF TORRENTIAL DOWNPOURS AND ALREADY
SATURATED GROUNDS FROM PREVIOUS DAYS RAINS MAY LEAD TO LOCALIZED
FLOODING, PARTICULARLY OVER URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR MAINLY AFTERNOON THUNDERSTORMS CONTINUE THROUGH THE
PERIOD. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE
CLOUD-TO-GROUND LIGHTNING. GUSTY WINDS AND LOCALIZED FLOODING ARE
ALSO POSSIBLE.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC
COAST BEACHES FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 11, 3:17 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT THU JUN 11 2015

FLZ075-112100-
MAINLAND MONROE FL-
417 PM EDT THU JUN 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN MAINLAND MONROE COUNTY UNTIL 500 PM EDT...

* AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER WILDERNESS WATERWAY...OR 15 MILES
  SOUTHEAST OF CHOKOLOSKEE...MOVING NORTHWEST AT 15 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WILDERNESS WATERWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2563 8124 2568 8129 2572 8122 2570 8121
      2570 8119 2569 8120 2569 8118 2576 8123
      2577 8125 2576 8126 2578 8127 2580 8122
      2561 8102 2557 8107 2558 8111 2556 8112
      2555 8110 2549 8119
TIME...MOT...LOC 2016Z 133DEG 12KT 2562 8119

BAXTER
Special weather statement, Jun 11, 3:37 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT THU JUN 11 2015

FLZ066-070-112115-
INLAND COLLIER COUNTY FL-HENDRY FL-
437 PM EDT THU JUN 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR EAST CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES UNTIL 515
PM EDT...

* AT 436 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...OR 19
  MILES NORTHEAST OF OCHOPEE...MOVING NORTHWEST AT 5 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL
  PRESERVE...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...COLLIER
  COUNTY REST AREA ON ALLIGATOR ALLEY AND INTERSECTION ALLIGATOR
  ALLEY AND SR 839.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2612 8101 2603 8119 2621 8135 2632 8110
TIME...MOT...LOC 2036Z 149DEG 6KT 2614 8115

BAXTER
Special weather statement, Jun 11, 3:49 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT THU JUN 11 2015

FLZ069-070-075-112130-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
449 PM EDT THU JUN 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHEASTERN COLLIER AND NORTHERN MAINLAND MONROE COUNTIES UNTIL
530 PM EDT...

* AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  AN AREA OF STRONG THUNDERSTORMS NEAR CHOKOLOSKEE AND MONROE
  STATION MOVING NORTHWEST AT 15 TO 20 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  OCHOPEE...EVERGLADES CITY...MONROE STATION...CHOKOLOSKEE...
  CARNESTOWN...PLANTATION ISLAND...COPELAND...BIG CYPRESS NATIONAL
  PRESERVE...FAKAHATCHEE STRAND STATE PRESERVE...DEEP LAKE...MILES
  CITY...PORT OF THE ISLAND AND JEROME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2620 8133 2590 8102 2575 8123 2580 8127
      2582 8136 2581 8136 2585 8139 2586 8147
      2587 8147 2589 8148 2586 8152 2584 8153
      2590 8152 2592 8155 2589 8156 2592 8162
      2590 8163 2590 8164 2591 8164
TIME...MOT...LOC 2048Z 132DEG 16KT 2576 8129 2589 8114

BAXTER
Special weather statement, Jun 11, 4:21 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT THU JUN 11 2015

FLZ066-069-070-112200-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL-
521 PM EDT THU JUN 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WESTERN COLLIER AND
SOUTH CENTRAL HENDRY COUNTIES UNTIL 600 PM EDT...

* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  NORTHEAST OF COPELAND TO 6 MILES EAST OF GOLDEN GATE ESTATES TO
  LELY RESORT...AND MOVING NORTHWEST 20 TO 25 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...IMMOKALEE...GOLDEN GATE ESTATES...AVE MARIA...VINEYARDS...
  WEST TOLL GATE ON ALLIGATOR ALLEY...NAPLES MANOR...HENDRY
  CORRECTIONAL...MARCO ISLAND AIRPORT...NAPLES PARK...ORANGETREE...
  EAST NAPLES...BELLE MEADE...NORTH NAPLES...GOLDEN GATE...LELY
  RESORT...BIG CORKSCREW ISLAND...ROYAL PALM HAMMOCK...BIG CYPRESS
  NATIONAL PRESERVE AND FIDDLERS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2633 8182 2632 8182 2632 8166 2642 8166
      2642 8157 2647 8156 2634 8119 2596 8112
      2604 8144 2597 8165 2598 8167 2596 8170
      2598 8169 2597 8171 2598 8171 2603 8174
      2609 8180 2628 8182 2633 8185
TIME...MOT...LOC 2120Z 152DEG 20KT 2606 8123 2619 8150 2607 8168

BAXTER

The radar

The Miami radar (KAMX), 143 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Collier

When
June 11, 4:50 PM EST
Where
Collier County, 9.7 mi NNE of Golden Gate
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
26.303, -81.619

Large tree branch came down on the roof of a house.

Thunderstorm Wind, Collier

When
June 11, 4:50 PM EST
Where
Collier County, 8.42 mi NNE of Golden Gate
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
26.284, -81.623

Collier County EM relayed report of sabal palm tree down on house in the 2700 block of 8th Street NW near Orange Tree.

Thunderstorm Wind, Collier

When
June 11, 5:00 PM EST
Where
Collier County, 1 mi SW of North Naples
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
26.220, -81.811

Trees down and a flag pole bent in half at a summer camp. Two large tents were destroyed. Time was estimated by radar.

Thunderstorm Wind, Collier

When
June 11, 5:05 PM EST
Where
Collier County, 3.27 mi ESE of North Naples
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
26.212, -81.751

Tree down at the intersection of Pine Ridge and Livingston Roads.

Thunderstorm Wind, Collier

When
June 11, 5:05 PM EST
Where
Collier County, 4.41 mi ENE of North Naples
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
26.244, -81.731

Trees down in the Vineyards at Vanderbilt Beach Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588945, 591921, 588946, 588947, 588950.